Alert archive / North Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Apr 4, 2012, 4:03 PM EDT for Orange County, North Carolina. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2012, 4:03 PM EDT (20:03 UTC)
- Expired
- Apr 4, 2012, 5:00 PM EDT
- In force
- 57 min
- Issued by
- NWS Raleigh, NC
County Orange County, NC
The radar
The Raleigh/Durham radar (KRAX), 60 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.1 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 1161 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
417
WWUS82 KRAH 042003
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
403 PM EDT WED APR 4 2012
NCZ023>025-040-042100-
ALAMANCE-CHATHAM-DURHAM-ORANGE-
403 PM EDT WED APR 4 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS ORANGE...DURHAM...CHATHAM
AND ALAMANCE COUNTIES THROUGH 500 PM EDT...
AT 402 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MEBANE...OR ABOUT 8 MILES WEST OF HILLSBOROUGH...MOVING SOUTHEAST AT
20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...EFLAND...
HILLSBOROUGH...TEER...CARRBORO...CHAPEL HILL.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 164 AND 170.
THIS INCLUDES THE DURHAM FREEWAY BETWEEN EXITS 5 AND 16.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3619 7923 3593 7881 3586 7887 3586 7891
3581 7892 3563 7909 3607 7939
TIME...MOT...LOC 2002Z 315DEG 18KT 3606 7923
$$
WSSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Apr 4, 3:30 PM EDT, 33 minutes earlier.
Area forecast discussion, Apr 4, 3:30 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 330 PM EDT WED APR 4 2012 .SYNOPSIS... A STRONG COLD FRONT PUSHES THROUGH THE REGION FROM THE NORTH TONIGHT AND EARLY THURSDAY...BEING LOCATED ALONG OR JUST SOUTH OF THE SOUTH CAROLINA BORDER THURSDAY AFTERNOON. LOW PRESSURE DEVELOPING ALONG THE FRONT WILL MOVE OFF INTO THE ATLANTIC ON FRIDAY. HIGH PRESSURE BUILDS IN FOR THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 250 PM WEDNESDAY... THE LATEST SURFACE ANALYSIS SHOWED A SURFACE FRONT LOCATED OVER FAR SOUTHERN WEST VIRGINIA AND CENTRAL VIRGINIA...WITH SURFACE-BASED INSTABILITY INCREASING ALONG THE FRONT AS LIFTED INDICES HAVE FALLEN TO AROUND -5C WITH A SURFACE MOISTURE POOL STARTING TO TAKE SHAPE JUST SOUTH OF THE FRONT NEAR THE VIRGINIA BORDER. SPC MESOANALYSIS SHOWS THE 0-6KM SHEAR HAS INCREASED TO JUST OVER 30KT...AND SOUTH OF THE FRONT AND ALONG A SURFACE TROUGH ANALYZED OVER THE FOOTHILLS... SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED. IN THE STEEPENING LAPSE RATES...AROUND 7C/KM FROM 1000-500MB THIS AFTERNOON...EXPECT SHOWERS AND THUNDERSTORMS TO CONTINUE TO INCREASE IN COVERAGE AND INTENSITY. MESOSCALE MODELS HAVE BEEN CONSISTENT IN SHOWING A CLUSTER OR TWO OF THUNDERSTORMS PROGRESSING SOUTHEAST OVER OR NEAR CENTRAL NORTH CAROLINA THROUGH THE EVENING HOURS...EXITING AROUND 03Z IN THE COASTAL PLAIN. WITH SEVERE THUNDERSTORM WATCH 140 IN EFFECT UNTIL 10 PM OR 02Z...THE PRIMARY THREAT SHOULD BE DAMAGING WINDS...ALTHOUGH WET-BULB ZERO HEIGHTS ARE LOW ENOUGH THAT LARGE HAIL IS ALSO A THREAT. ALREADY...THERE HAS BEEN A REPORT OR TWO OF SMALL HAIL...TO PEA SIZE...JUST WEST OF THE YADKIN RIVER. LATE TONIGHT...THE 850MB FRONT PROGRESSES SOUTH TO NEAR THE VIRGINIA BORDER AS THE SURFACE FRONT MOVES INTO THE SANDHILLS AND SOUTHERN COASTAL PLAIN. OVERNIGHT LOWS TOWARD THE SOUTH CAROLINA BORDER MAY ACTUALLY OCCUR AT OR JUST AFTER 12Z AS THE FLOW TURNS NORTHEAST BEHIND THE FRONT OVERNIGHT. BUFR SOUNDINGS STABILIZE OVERNIGHT AND DRY SOME IN THE MID- AND UPPER-LEVELS BEFORE MOISTENING TAKES PLACE AGAIN LATE TONIGHT...BETWEEN 09Z AND 12Z. MAINTAINED A CHANCE FOR SHOWERS OVERNIGHT WITH THE HIGHER CHANCES MAINLY ALONG AND NORTH OF U.S. 64 CLOSER TO THE 850MB FRONT AND WHERE THE BUFR SOUNDINGS SHOW THE BEST MID-LEVEL MOISTENING RENEWED LATE. OVERNIGHT LOWS...MID 50S NEAR THE VIRGINIA BORDER TO LOWER 60S TOWARD THE SOUTH CAROLINA BORDER. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS OF 300 PM WEDNESDAY... THE 850MB FRONT GRADUALLY MAKES PROGRESS SOUTH THURSDAY AND THURSDAY NIGHT...BEING NEAR THE SOUTH CAROLINA BORDER BY THURSDAY EVENING. JET SUPPORT ACTUALLY IMPROVES LATE THURSDAY AND THURSDAY EVENING... WITH ALMOST A COUPLED JET STRUCTURE AT 250MB AS THE RIGHT ENTRANCE REGION OF ABOUT A 95KT JET IS LOCATED JUST OFFSHORE OF VIRGINIA... WHILE THE LEFT EXIT REGION IS OVER THE SOUTHEAST STATES. WITH PRECIPITABLE WATER VALUES FROM 1.25 TO 1.5 INCHES...THERE WILL BE A CHANCE OF SHOWERS JUST NORTH OF THE SURFACE FRONT AND ALONG THE 850MB BOUNDARY ON THURSDAY UNDER CONSIDERABLE CLOUDINESS. THE BEST CHANCES THURSDAY COULD BE EARLY IN THE DAY...AND THEN AGAIN DEVELOPING LATE...COINCIDENT WITH THE ADVECTION OF MID-LEVEL MOISTURE ON BUFR SOUNDINGS. DECENT CHANCES FOR RAIN AND SHOWERS...IN THE LIKELY RANGE...ARE FORECAST THURSDAY NIGHT AS THE 850MB FRONT IS LOCATED NEAR THE SOUTH CAROLINA BORDER...AND WHERE THE GFS FORECASTS AN 850MB LOW MOVING EAST ALONG THAT FRONT AND THE NAM ALSO PROVIDES FOR ITS OVERALL HIGHEST QPF AND 850MB LIFT. DIFFLUENCE ALOFT SHOULD ALSO INCREASE WITH THE APPROACHING MID-LEVEL LOW. WHILE SURFACE-BASED CAPE SHOULD BE SOUTH OF CENTRAL NORTH CAROLINA...FOR A BRIEF PERIOD VERY LATE THURSDAY AFTERNOON AND THURSDAY EVENING ELEVATED INSTABILITY IS SUCH...PARTICULARLY ON THE KFAY BUFR SOUNDING FROM THE NAM...THAT ELEVATED THUNDER IS POSSIBLE ESPECIALLY FROM KAFP AND KRCZ EAST THROUGH FAYETTEVILLE INTO THE FAR SOUTHERN COASTAL PLAIN. THE GFS IS SLOWER WITH DRYING THAN THE NAM...AND AS SUCH WILL MAINTAIN LIKELY CHANCES FOR PRECIPITATION FOR ESSENTIALLY THE ENTIRE NIGHT...WITH SOME DIMINISHING IN CHANCES VERY LATE TOWARD SUNRISE. HIGHS ON THURSDAY SHOULD RISE ONLY 5 TO 10 DEGREES OR SO... DESPITE THE NORTHEAST WIND HELPED BY CLOUDS NOT EXPECTED TO BE TOO LOW...IN THE LOWER 60S TOWARD KIXA TO 70 TO 75 BY THE SOUTH CAROLINA BORDER. OVERNIGHT THURSDAY...LOWS SHOULD BE IN THE MID 40S TO AROUND 50. -DJF MODEL CONSENSUS CONTINUES TO INDICATE MORE RAPID DRYING ON FRIDAY AS SURFACE LOW PRESSURE TAKES SHAPE OFFSHORE OF THE SC COAST... THEN MOVES ON OUT TO SEA DURING THE DAY. CENTRAL NORTH CAROLINA WILL BE ON THE BACK SIDE OF THE GRADUAL DEPARTING/WEAKENING SOUTHERN BRANCH MID/UPPER LEVEL TROUGH AS IT GETS PICKED UP BY THE AMPLIFYING POLAR TROUGH EXITING OFF THE NEW ENGLAND COAST FRIDAY. CLEARING SKIES ARE NOW ANTICIPATED AS EARLY AS FRIDAY MORNING... SPREADING TO THE COAST BY AFTERNOON. A GOOD CAA PATTERN WILL CONTINUE INTO THE AFTERNOON WITH LOW LEVEL THICKNESSES SUPPORTING THE COOLER GUIDANCE EVEN WITH SUNSHINE DURING THE AFTERNOON. HIGHS GENERALLY 60-66 EXPECTED. FRIDAY NIGHT WILL BRING A CONCERN OF SCATTERED FROST FOR SOME PARTS OF THE REGION. OF PARTICULAR INTEREST WILL BE THE CLIMATOLOGICALLY COLDER AREAS OF THE PIEDMONT AND COASTAL PLAIN AWAY FROM URBAN AREAS. CLEAR SKIES AND WINDS BECOMING LIGHT SUPPORT THE COLDER GUIDANCE LOWS IN THE MID 30S TO AROUND 40... WITH THE COLDER READINGS SUPPORTIVE OF SCATTERED FROST DEVELOPMENT. THIS WILL BE MENTIONED IN THE HAZARDOUS WEATHER OUTLOOK. FOR SATURDAY... HIGH PRESSURE WILL BE DOMINATE AS MOVES FROM THE OHIO VALLEY TO THE MID-ATLANTIC SEABOARD. EXPECT MOSTLY SUNNY CONDITIONS WITH SEASONABLE TEMPS IN THE 65-70 RANGE. -PWB && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... AS OF 325 PM WEDNESDAY... ...POTENTIAL FROST/FREEZE ISSUES EARLY TO MID NEXT WEEK AS THE PATTERN CONTINUES TO COOL... AFTER VIEWING THE 12Z EC AND ENSEMBLE GUIDANCE AVAILABLE AT 305 PM... TO GO WITH THE REST OF THE EARLY ARRIVING 12Z GUIDANCE... IT CONTINUES TO CONFIRM A VERY INTERESTING PATTERN CHANGE THAT HAS BEEN TAKING PLACE IN THE PAST WEEK. THE UPPER AIR PATTERN CHANGE HAS BEEN SUBTLE THUS FAR BUT IT HAS LED TO SURFACE COOLING ALONG THE EASTERN SEABOARD IN THE PAST WEEK. THIS CHANGE MAY NOT BE SO SUBTLE IN THE COMING WEEK TO 10 DAYS AS THE COOLING TREND EXPANDS OVER THE EASTERN THIRD OF THE UNITED STATES. IRONICALLY... AS WE ARE LEAVING THE WINTER SEASON GOING INTO SPRING... THE TEMPERATURES HAVE BEEN COOLING SINCE LATE MARCH OVER THE NEW ENGLAND STATES DOWN INTO THE MID-ATLANTIC STATES INCLUDING NC. THIS COOLING TREND IS OWING TO THE CHANGE IN THE UPPER AIR FLOW PATTERN THAT HAD BEEN PERSISTENT FOR MUCH OF THE WINTER SEASON. A STRONG UPPER RIDGE WHICH HAS BEEN LOCKED IN PLACE BETWEEN GREENLAND AND THE U.K. IS RETROGRADING BACK TOWARD EASTERN CANADA AND SHOULD BE IN THAT LOCATION BY TUE-WED NEXT WEEK. THE TROUGH AXIS THAT HAS BEEN LOCATED OUT IN THE WESTERN ATLANTIC OCEAN... IS FORECAST TO RETROGRADE BACK TO A POSITION THAT SHOULD ALIGN FROM HUDSON BAY INTO THE GREAT LAKES AND OHIO VALLEY FOR MUCH OF NEXT WEEK. THIS WILL ALLOW THE DELIVERY OF MODIFIED POLAR AIR FROM CANADA SOUTHWARD ACROSS THE GREAT LAKES... NEW ENGLAND... AND MID-ATLANTIC STATES INCLUDING NC. A COUPLE OF SURFACE COLD FRONTS WILL BE THE LEADING EDGE OF THE COOLER AIR MASSES... ONE PASSAGE EXPECTED LATE SUNDAY... FOLLOWED BY A MORE IMPORTANT BOUNDARY MONDAY AFTERNOON OR EVENING. THE FROST AND POSSIBLY FREEZE POTENTIAL WILL RISE FOR NEXT WEEK GIVEN THIS CRITICAL PATTERN CHANGE WHICH ALLOWS MODIFIED POLAR AIR TO SURGE INTO THE REGION. THE EXACT NIGHTS THAT WILL BE CRITICAL NIGHTS FOR FROST/FREEZE POTENTIAL ARE TOO EARLY TO PIN-DOWN AT THIS TIME DUE TO THE DISAGREEMENT ON THE TIMING OF SPECIFIC FEATURES THAT WILL BE ASSOCIATED WITH THE TROUGH ALOFT NEXT WEEK. HOWEVER... THIS COOL DOWN COMES AT A CRITICAL TIME FOR OUR AGRICULTURAL AND OTHER WEATHER PARTNERS THAT HAVE BEGUN SPRING PLANTINGS ETC... PREPARATIONS SHOULD BE MADE NOW FOR THE EXPECTED COLD SPELL NEXT WEEK. THE INCREASING FROST/FREEZE POTENTIAL FRIDAY NIGHT... AND ALSO FOR NEXT WEEK WILL BE MENTIONED IN THE HAZARDOUS WEATHER OUTLOOK. SENSIBLE WEATHER WILL INCLUDE... A SLIGHT CHANCE OF SHOWERS WITH THE AFOREMENTIONED COLD FRONTAL PASSAGES... OTHERWISE MOSTLY CLEAR AT NIGHT AND PARTLY SUNNY DURING THE AFTERNOONS THIS WEEKEND INTO MID NEXT WEEK. LOWS MID 30S TO LOWER 40S. (SAT AND TUE-WED MORNINGS ARE TARGET MORNINGS FOR THE HIGHEST FROST POTENTIAL) WHEN LOWS OF 30-35 WILL BE POSSIBLE. MORNINGS HIGHS GENERALLY IN THE 60S (LOWER TO MID 70S SUNDAY)... AND SOME 50S IN THE NW-N ZONES BY WED. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AS OF 150 PM WEDNESDAY... PRIMARY IMPACT THROUGH THE 18Z VALID TAF PERIOD WILL BE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. ALREADY DURING THE EARLY AFTERNOON SHOWERS WERE DEVELOPING CLOSER TO THE HIGHER ELEVATIONS AND THE COLD FRONT...AND THESE SHOULD CONTINUE TO DEVELOP AND INCREASE IN COVERAGE AS THEY MOVE SOUTHEAST DURING THE AFTERNOON. EXPECT AT ALL TAF SITES POTENTIALLY FOR LOCALLY GUSTY WINDS WITH ANY THUNDERSTORM AT OR ABOVE 30KT...WITH BRIEFLY IFR CONDITIONS. SUCH CONDITIONS SHOULD DIMINISH BY 03Z IN CENTRAL NORTH CAROLINA. OVERNIGHT INTO EARLY THURSDAY...WINDS WILL QUICKLY VEER TO NORTHEAST BEHIND A COLD FRONT...WITH PATCHY RAIN EXPECTED UNDER CONSIDERABLE CLOUDS IN THE VFR RANGE. BEYOND THE 18Z VALID TAF PERIOD...A COLD FRONT WILL LIE JUST SOUTH OF CENTRAL NORTH CAROLINA BY MID-MORNING THURSDAY. THUNDERSTORMS MAY DEVELOP ALONG AND NEAR THE FRONT LATE THURSDAY AFTERNOON AND EVENING...POSSIBLY GETTING CLOSE TO KFAY BUT LIKELY REMAINING JUST SOUTH OF THERE. BEST POTENTIAL FOR IFR LOW CLOUDS WILL BE THURSDAY NIGHT INTO EARLY FRIDAY...AND THEN PARTICULARLY TOWARD KFAY...AND EXPECT THE LIKELIHOOD OF RAIN THURSDAY NIGHT. CONDITIONS GRADUALLY IMPROVE FRIDAY INTO SATURDAY...WITH PREDOMINANT VFR CONDITIONS OVER THE WEEKEND INTO EARLY NEXT WEEK. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DJF NEAR TERM...DJF SHORT TERM...DJF/BADGETT LONG TERM...BADGETT AVIATION...DJF
Hazardous weather outlook, Apr 4, 3:20 PM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 320 PM EDT WED APR 4 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-051845- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 320 PM EDT WED APR 4 2012 ...SEVERE THUNDERSTORM WATCH 140 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY. SCATTERED FROST WILL BE POSSIBLE SATURDAY MORNING... MAINLY NORTH OF HIGHWAY 64 AS LOWS DIP INTO THE MID 30S IN THE RURAL AREAS OF THE NORTHERN PIEDMONT AND COASTAL PLAIN. A FROST OR FREEZE WILL BE POSSIBLE AGAIN BY THE MIDDLE OF NEXT WEEK AS A COLD UPPER TROUGH BUILDS OVER THE REGION. THE MAIN MORNING OF CONCERN APPEARS TO BE WEDNESDAY WHEN LOWS IN THE LOWER TO MID 30S ARE CURRENTLY EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THE LATE EVENING HOURS. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. PWB/DJF/KRR
In the hours before
Special weather statement, Apr 4, 2:32 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
232 PM EDT WED APR 4 2012
NCZ021-041930-
FORSYTH-
232 PM EDT WED APR 4 2012
...STRONG THUNDERSTORMS WILL MOVE INTO WESTERN FORSYTH COUNTY AROUND
245 PM EDT...
AT 228 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS STRETCHING FROM PILOT MOUNTAIN SOUTHWEST ACROSS
YADKINVILLE TO UNION GROVE...MOVING EAST AT 15 MPH. THEY WILL REACH
WESTERN FORSYTH COUNTY BY 245 PM...AND WINSTON SALEM AFTER 300 PM.
LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE...DONNAHA...HUNTSVILLE...RURAL HALL...STANLEYVILLE...
PFAFFTOWN...CLEMMONS...AND WINSTON SALEM.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3612 8050 3612 8046 3614 8044 3621 8045
3622 8044 3626 8046 3626 8018 3598 8042
3602 8042 3606 8047 3604 8050 3609 8052
TIME...MOT...LOC 1828Z 269DEG 14KT 3639 8042 3599 8077
13Special weather statement, Apr 4, 3:04 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
304 PM EDT WED APR 4 2012
NCZ022>024-042000-
ALAMANCE-GUILFORD-ORANGE-
304 PM EDT WED APR 4 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS ORANGE...GUILFORD AND
ALAMANCE COUNTIES THROUGH 400 PM EDT...
AT 303 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
NORTHWEST OF UNION RIDGE...OR ABOUT OVER CAMP SPRINGS...MOVING
SOUTHEAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...UNION RIDGE...
PLEASANT GROVE...HAW RIVER...MEBANE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3624 7896 3623 7895 3614 7897 3598 7901
3585 7953 3625 7970
TIME...MOT...LOC 1903Z 318DEG 13KT 3627 7945
KRRLocal storm report, Apr 4, 3:21 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
321 PM EDT WED APR 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 2 S ROXBORO 36.37N 78.98W
04/04/2012 E0.25 INCH PERSON NC FIRE DEPT/RESCUE
QUARTER INCH HAIL REPORTED AT THE INTERSECTION OF U.S.
158 AND U.S. 501
&&
EVENT NUMBER RAH1200168
MCLAMBSpecial weather statement, Apr 4, 3:30 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
330 PM EDT WED APR 4 2012
NCZ008>010-026-041-042030-
FRANKLIN-GRANVILLE-VANCE-WAKE-WARREN-
330 PM EDT WED APR 4 2012
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS WARREN...WAKE...
VANCE...GRANVILLE AND FRANKLIN COUNTIES THROUGH 430 PM EDT...
AT 328 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER FRANKLINTON...OR ABOUT 9 MILES WEST OF
LOUISBURG...MOVING SOUTHEAST AT 10 MPH.
SOME LOCATIONS IMPACTED INCLUDE...LOUISBURG...BUNN...HENDERSON...
LOUISBURG...PURNELL AND WAKE FOREST.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3642 7791 3576 7836 3574 7840 3599 7871
3603 7871 3603 7875 3607 7875 3607 7879
3609 7879 3655 7845 3655 7790
TIME...MOT...LOC 1928Z 302DEG 10KT 3613 7844
KRRSpecial weather statement, Apr 4, 3:31 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
331 PM EDT WED APR 4 2012
NCZ021>023-038-039-042030-
ALAMANCE-DAVIDSON-FORSYTH-GUILFORD-RANDOLPH-
331 PM EDT WED APR 4 2012
...A BAND OF SHOWERS WITH ISOLATED STRONG THUNDERSTORMS WILL MOVE
ACROSS NORTHERN RANDOLPH...GUILFORD...SOUTHEAST FORSYTH... AND
NORTHERN DAVIDSON COUNTIES THROUGH 430 PM EDT...
AT 330 PM EDT...DOPPLER RADAR INDICATED A BAND OF SHOWERS AND
ISOLATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ALTAMAHAW
TO SUMMERFIELD TO MIDWAY...OR ALONG A LINE EXTENDING FROM 6 MILES
SOUTH OF CAMP SPRINGS TO 10 MILES NORTH OF GREENSBORO TO 7 MILES
SOUTH OF WINSTON-SALEM...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE SHOWERS AND STORMS
INCLUDE...MIDWAY...WELCOME...LAKE
TOWNSEND...LEXINGTON...GREENSBORO...HIGH POINT.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 102 AND 131.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3583 8047 3584 8043 3586 8042 3585 8039
3589 8042 3589 8037 3596 8038 3599 8043
3602 8043 3626 7994 3625 7949 3587 7949
3582 7964 3582 8000 3579 8048
TIME...MOT...LOC 1930Z 294DEG 12KT 3621 7950 3622 7983
3600 8028
WSSSpecial weather statement, Apr 4, 4:03 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
403 PM EDT WED APR 4 2012
NCZ023>025-040-042100-
ALAMANCE-CHATHAM-DURHAM-ORANGE-
403 PM EDT WED APR 4 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS ORANGE...DURHAM...CHATHAM
AND ALAMANCE COUNTIES THROUGH 500 PM EDT...
AT 402 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MEBANE...OR ABOUT 8 MILES WEST OF HILLSBOROUGH...MOVING SOUTHEAST AT
20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...EFLAND...
HILLSBOROUGH...TEER...CARRBORO...CHAPEL HILL.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 164 AND 170.
THIS INCLUDES THE DURHAM FREEWAY BETWEEN EXITS 5 AND 16.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3619 7923 3593 7881 3586 7887 3586 7891
3581 7892 3563 7909 3607 7939
TIME...MOT...LOC 2002Z 315DEG 18KT 3606 7923
WSSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 8:48 PM EDT | Special Weather Statement | RAH | Davidson, Guilford, Randolph | 57 min |
| Apr 3, 11:16 PM EDT | Special Weather Statement | RAH | Anson | 29 min |
| Apr 3, 11:46 PM EDT | Special Weather Statement | RAH | Anson, Richmond | 59 min |
| Apr 4, 12:37 AM EDT | Special Weather Statement | RAH | Richmond, Scotland | 38 min |
| Apr 4, 7:46 AM EDT | Special Weather Statement | RAH | Edgecombe | 29 min |
| Apr 4, 2:17 PM EDT | Special Weather Statement | RAH | Person | 43 min |
| Apr 4, 2:32 PM EDT | Special Weather Statement | RAH | Forsyth | 58 min |
| Apr 4, 3:04 PM EDT | Special Weather Statement | RAH | Alamance, Orange | 56 min |
| Apr 4, 3:30 PM EDT | Special Weather Statement | RAH | Franklin, Vance, Warren | 60 min |
| Apr 4, 3:31 PM EDT | Special Weather Statement | RAH | Guilford | 59 min |
| Apr 4, 4:18 PM EDT | Special Weather Statement | RAH | Edgecombe, Nash | 57 min |
| Apr 4, 4:23 PM EDT | Special Weather Statement | RAH | Halifax | 67 min |
| Apr 4, 4:30 PM EDT | Special Weather Statement | RAH | Alamance, Orange | 60 min |
| Apr 4, 4:36 PM EDT | Special Weather Statement | RAH | Chatham | 24 min |
| Apr 4, 4:39 PM EDT | Special Weather Statement | RAH | Franklin | 66 min |
| Apr 4, 5:11 PM EDT | Special Weather Statement | RAH | Randolph | 64 min |
| Apr 4, 5:28 PM EDT | Special Weather Statement | RAH | Nash, Wilson | 62 min |
| Apr 4, 6:14 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Wilson | 31 min |
| Apr 4, 7:30 PM EDT | Special Weather Statement | RAH | Cumberland, Sampson | 60 min |
Nearby
Special Weather Statements in North Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.